MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 7X21; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 7X21; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0721
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization to the internal carotid parent artery, the physician started to fill an aneurysm with an orbit galaxy 7x21 coil as the first coil, however, it was difficult to position the coil in target site.The coil did not conform to the walls of the aneurysm.The physician withdrew the coil into an unspecified microcatheter (mc) and tried to fill the aneurysm again, but the same issue occurred.Then, the coil was retracted and switched to a new coil to complete the surgery.The microcatheter was not replaced.The procedure was prolonged about 10 minutes.There was no patient injury reported.Additional information received on 08-nov-2023 indicated that the coil did not appear to be damage while in the aneurysm which may have contributed to the positioning difficulty.There were no aneurysm characteristics that may have contributed to the positioning difficulty.The 10-minute surgery prolongation was not clinically significant.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Section e1.Initial reporter phone: (b)(6).Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h10.Complaint conclusion: as reported by the field, during a coil embolization to the internal carotid parent artery, the physician started to fill an aneurysm with an orbit galaxy 7x21 coil as the first coil, however, it was difficult to position the coil in target site.The coil did not conform to the walls of the aneurysm.The physician withdrew the coil into an unspecified microcatheter (mc) and tried to fill the aneurysm again, but the same issue occurred.Then, the coil was retracted and switched to a new coil to complete the surgery.The microcatheter was not replaced.The procedure was prolonged about 10 minutes.There was no patient injury reported.Additional information received on 08-nov-2023 indicated that the coil did not appear to be damage while in the aneurysm which may have contributed to the positioning difficulty.There were no aneurysm characteristics that may have contributed to the positioning difficulty.The 10-minute surgery prolongation was not clinically significant.A non-sterile orbit galaxy 7x21 was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and no abnormalities were found (i.E., no kinks, or bents).Under microscopic magnification, it was noted that the embolic coil is in good condition (i.E., no stretched, no elongations) and this remains attached to the gripper.The issue regarding a coil poor conformability could not be evaluated since the reported issue is specific to the patient and procedure at the time of occurrence and cannot be replicated in the laboratory.However, positioning difficulty is a known potential issue associated with the use of the device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.A manufacturing record evaluation was performed for the finished device 31039307 number, and no non-conformances related to the malfunction were identified.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Since no device deficiency was found, no capa activity is required.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) do contain the following recommendation: ¿ appropriate selection of the detachable coil is critical to ensure device effectiveness and patient safety.Examine pre-embolization angiograms in order to choose the optimum device for any given lesion.It is important to select the optimum coil length, coil diameter, and coil type to ensure desired volumetric filling.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points along the manufacturing process to prevent damages such as coil kinking from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
OG TDL CMPLX FILL COIL 7X21
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18092176
Report Number3008114965-2023-00815
Device Sequence Number6254320
Product Code KRD
UDI-Device Identifier10886704030362
UDI-Public10886704030362
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue Number640CF0721
Device Lot Number31039307
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2023
Supplement Date Received by Manufacturer12/04/2023
12/28/2023
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date12/12/2023
01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER
Patient SexUnknown